Alert archive / Colorado / Winter Weather Advisories in 2021

Winter Weather Advisory 3, NWS Pueblo, CO

January 22, 20216 counties in Colorado

NWS Pueblo, CO issued this winter weather advisory at Jan 22, 2021, 4:08 AM MST for 6 counties in Colorado. It took effect at Jan 22, 2021, 8:00 PM MST. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2021, 4:08 AM MST (11:08 UTC)
In effect from
Jan 22, 2021, 8:00 PM MST
Expired
Jan 25, 2021, 9:00 AM MST
In force
61 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Crowley County, CO, El Paso County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2063 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

256 
WWUS45 KPUB 221108
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
408 AM MST Fri Jan 22 2021

COZ067-068-221915-
/O.NEW.KPUB.WW.Y.0003.210123T0300Z-210125T0000Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
408 AM MST Fri Jan 22 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 10 to 20 
  inches. Winds gusting as high as 45 mph.

* WHERE...Upper Rio Grande Valley/Eastern San Juan Mountains 
  Below 10000 Feet and Eastern San Juan Mountains Above 10000 
  Feet Counties.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
15 follow-up statements
550 
WWUS45 KPUB 221842
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1142 AM MST Fri Jan 22 2021

COZ067-068-230245-
/O.CON.KPUB.WW.Y.0003.210123T0300Z-210125T0000Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
1142 AM MST Fri Jan 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 10 to 20 
  inches. Winds gusting as high as 45 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Patchy
  blowing snow could significantly reduce visibility. Travel
  conditions over Wolf Creek Pass will be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
252 
WWUS45 KPUB 222151
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
251 PM MST Fri Jan 22 2021

COZ067-068-230600-
/O.CON.KPUB.WW.Y.0003.210123T0300Z-210125T0000Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
251 PM MST Fri Jan 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM MST SUNDAY...

* WHAT...Snow expected. Total snow accumulations of 10 to 20 
  inches. Winds gusting as high as 45 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...From 8 PM this evening to 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult to impossible due to
  snow packed roadways and blowing snow. Travel could be
  especially difficult over Wolf Creek Pass. Areas of blowing 
  snow could significantly reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
998 
WWUS45 KPUB 230520
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1020 PM MST Fri Jan 22 2021

COZ067-068-231330-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T0000Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
1020 PM MST Fri Jan 22 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY...

* WHAT...Snow. Total accumulations of 10 to 20 inches. Winds 
  gusting as high as 55 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains. 

* WHEN...Until 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. Gusty winds could bring 
  down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
061 
WWUS45 KPUB 231040
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
340 AM MST Sat Jan 23 2021

COZ067-068-231845-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T0000Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
340 AM MST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 8 to 16 inches
  with lesser amounts on the valley floor. Winds gusting as high 
  as 45 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...Until 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Areas of 
  blowing snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish
032 
WWUS45 KPUB 231825
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1125 AM MST Sat Jan 23 2021

COZ067-068-240230-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T0000Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
1125 AM MST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 8 to 16 inches 
  with lesser amounts on the valley floor. Winds gusting as high 
  as 45 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...Until 5 PM MST Sunday.

* IMPACTS...Travel could be very difficult to impossible. Areas 
  of blowing snow could significantly reduce visibility.

* ADDITIONAL DETAILS...Light to moderate snowfall is expected to
  continue through the afternoon before diminishing somewhat this
  evening. Snow is then expected to pick up in coverage and 
  intensity once again Sunday morning and afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
351 
WWUS45 KPUB 232157
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MST Sat Jan 23 2021

COZ067-068-240600-
/O.EXT.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
257 PM MST Sat Jan 23 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM MST MONDAY...

* WHAT...Snow. Additional snow accumulations of 6 to 12 inches
  with lesser amounts in the Upper Rio Grande Valley. Winds 
  gusting as high as 35 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains
  Above 10000 Feet.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility at times. 

* ADDITIONAL DETAILS....Snowfall is expected to lessen overnight
  but will increase in coverage and intensity again Sunday 
  morning and continue through Sunday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
869 
WWUS45 KPUB 240531
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1031 PM MST Sat Jan 23 2021

COZ067-068-241345-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
1031 PM MST Sat Jan 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
MONDAY...

* WHAT...Snow. Additional snow accumulations of 6 to 12 inches.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...Snowfall is expected to be light tonight,
  but will increase in coverage and intensity again on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
142 
WWUS45 KPUB 241053
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
353 AM MST Sun Jan 24 2021

COZ067-068-241900-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
353 AM MST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
MONDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches in
  the valley and 6 to 12 inches in the mountains. Winds gusting 
  as high as 35 mph.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Travel could be difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish
147 
WWUS45 KPUB 241819
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1119 AM MST Sun Jan 24 2021

COZ067-068-250230-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
1119 AM MST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
MONDAY...

* WHAT...Snow. Additional snow accumulations of 5 to 10 inches
  mountains with 1 to 3 inches valleys. Winds gusting as high as
  40 mph across the higher elevations

* WHERE...Upper Rio Grande Valley and Eastern San Juan mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
363 
WWUS45 KPUB 242159
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
259 PM MST Sun Jan 24 2021

COZ067-068-250600-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
259 PM MST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
MONDAY...

* WHAT...Snow. Additional snow accumulations of 4 to 8 inches for
  the mountains with 1 to 3 inches for the lower elevations. Winds
  gusting as high as 40 mph across the higher areas. 

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Plan on slick and snowpacked road condition with poor
  visibility at times, especially over the mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
837 
WWUS45 KPUB 250549
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1049 PM MST Sun Jan 24 2021

COZ067-068-251400-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
1049 PM MST Sun Jan 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST
MONDAY...

* WHAT...Snow. Additional snow accumulations of two to four inches
  for the mountains and one to three inches at the lower
  elevations.

* WHERE...Upper Rio Grande Valley and the Eastern San Juan
  Mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
478 
WWUS45 KPUB 250854
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
154 AM MST Mon Jan 25 2021

COZ084>086-089-251600-
/O.EXB.KPUB.WW.Y.0003.210125T0900Z-210125T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
154 AM MST Mon Jan 25 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Snow expected. Local snowfall amounts of 2 to 5 inches
  expected. Most of the heavier snow will fall across eastern El
  Paso county, Northern Pueblo county and northern Crowley County.

* WHERE...El Paso, Pueblo and Crowley counties. 

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-068-251500-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
154 AM MST Mon Jan 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of two to four 
  inches for the mountains and one to three inches at the lower 
  elevations.

* WHERE...Upper Rio Grande Valley and the Eastern San Juan 
  Mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
580 
WWUS45 KPUB 251102
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
402 AM MST Mon Jan 25 2021

COZ084>086-089-251600-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
402 AM MST Mon Jan 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Snow expected. The heaviest snow will occur generally
  east of I-25 and along and north of US-50. an additional inch or
  two of snow will be possible, especially across Crowley county.
  

* WHERE...El Paso, Pueblo and Crowley counties.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Roads are snowpacked in many areas as 1 to 3 inches of
  snow has already fallen. Leave plenty of time to get to work
  this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-068-251500-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
402 AM MST Mon Jan 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations of an inch or two
  possible.

* WHERE...Upper Rio Grande Valley and the Eastern San Juan 
  Mountains.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
322 
WWUS45 KPUB 251406
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
706 AM MST Mon Jan 25 2021

COZ084>086-089-251600-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
706 AM MST Mon Jan 25 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Snow expected. The heaviest snow will occur generally in
  rural areas of far eastern El Paso county, northeastern Pueblo
  county and Crowley county. Another inch of snow will be possible
  in these rural areas. 

* WHERE...El Paso, Pueblo and Crowley counties.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Roads are snowpacked in many areas as 1 to 4 inches 
  of snow has already fallen. Leave plenty of time to get to work 
  this morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-068-251515-
/O.CON.KPUB.WW.Y.0003.000000T0000Z-210125T1500Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
706 AM MST Mon Jan 25 2021

Winter weather advisory will expire at 8:00 am for the San Juan 
mountain region. Snow showers will be possible throughout the day,
but no significant accumulations are anticipated. 

Another Pacific storm will move into region this evening and last
into tomorrow morning. Several inches of new snow will be
possible.


&&

$$

HOdanish
916 
WWUS45 KPUB 251554
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
854 AM MST Mon Jan 25 2021

COZ084>086-089-251700-
/O.EXP.KPUB.WW.Y.0003.000000T0000Z-210125T1600Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Crowley County-
854 AM MST Mon Jan 25 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

Snow will continue to diminish and pull off to the northeast this
morning, therefore the winter weather advisory will be allowed to
expire for Crowley, El Paso and Pueblo counties.  

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Jan 21, 10:23 PM MST, 5 hours 45 minutes earlier.

Area forecast discussion, Jan 21, 10:23 PM MST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1023 PM MST Thu Jan 21 2021

.SHORT TERM...(This evening through Friday)
Issued at 246 PM MST Thu Jan 21 2021

Currently...An upper low was located over southern AZ this aftn,
while Colorado remained under generally weak west to northwest flow
aloft. Mid and high level cloudiness was pushing into the western
half of the state, and many of the mt passes were experiencing
cloudy skies. However, the remainder of the area was enjoying mostly
sunny skies with temps in the 50s for the plains, and in the upper
20s to around 40F for the high valleys.

Tonight and Tomorrow...The next system to affect the region is
currently just off the Pacific NW coast, and over the next 24 hours
will gradually strengthen and push onshore across northern CA.
Generally weak westerly flow across the Four Corners tonight will
shift to a more southwest direction tomorrow, with a slight increase
in the flow by late aftn. A fairly benign weather regime is forecast
through the short term, though the Continental Divide may see a few
snow showers this evening until midnight, then once again tomorrow
aftn as moisture begins to get drawn up across the Four Corners.

Expect overnight minimum temps in the teens and 20s for most
locations, though the San Luis Valley will drop into the 0 to 10
above range. Also, the San Luis Valley will likely see patchy low
clouds and fog once again tonight, starting around midnight. High
temps tomorrow are forecast to climb into the 40s to around 50F for
most locations, though the San Luis Valley will struggle to warm to
30 to 35 degrees. Moore

.LONG TERM...(Friday night through Thursday)
Issued at 246 PM MST Thu Jan 21 2021

Models continue to be in good agreement through Sunday, before
diverging on solutions early to mid next week. Ensembles are also
split on solutions, with the mean more like the ECMWF. Confidence
remains high along the Continental Divide with a persistent
period of moderate to possibly heavy snowfall, with less
confidence on the Plains.

Friday night and Saturday...an upper level low is forecast to
split over the Great Basin, with one piece of energy ejecting
across Utah and into Wyoming, while the main trough sags south
into Arizona. Periods of light to moderate snow are expected
Friday night along the Continental Divide. Accumulations of an
inch or two may be possible overnight on west facing slopes. The
other concern for Friday night into Saturday will be winds. Gusty
winds are expected over the Mountains Friday night. Gusts near 50
mph may be possible over the higher terrain. A few gusts may also
be possible in the lee of the Eastern Mountains late Friday night
with gusts in excess of 30 mph possible. This will also help keep
the mid slopes warmer, with mid 30s, if not warmer heading into
Saturday morning. Elsewhere on the Plains, lows will fall through
the 20s and into the teens. For Saturday, snow will likely
increase along the Continental Divide. Modest snow accumulations
of a few inches are possible through the day. On the Plains, gusty
westerly winds are expected, mainly along the eastern lee slopes
and gap flow prone areas. Humidity values are expected to remain
around 20 percent, but caution is still advised with any outdoor
burning activities.

Sunday into Monday...the upper trough over Arizona is forecast to
eject northeast across the Desert Southwest and into Kansas during
this period. The Continental Divide, especially the San Juan
Range favored by persistent southwest flow, will see periods of
moderate to heavy snowfall. There continues to be run to run
inconsistency on the Plains with regards to snow potential.
Current guidance has a swath of precipitation from near Raton,
northeast to near Lamar Sunday night into Monday morning.
Temperatures would be cold enough to support all snow if any does
fall on the Plains. Accumulations at this time look to be minor.
This upper trough will eject eastward into Kansas on Monday, with
a few light snow showers expected over the Mountains through the
day.

Tuesday into Thursday...not degree of uncertainty during this
period. The next upper trough is forecast to drop down the west
coast and across the Desert Southwest Tuesday into Wednesday.
This would bring another round of moderate to heavy snow to the
Continental Divide, with southwest flow favoring the San Juan
Range. The GFS is pretty progressive with this system with it
moving out of the area by Wednesday afternoon, and having dry
conditions for Thursday. The ECMWF is much slower, lingering the
upper trough across the region through Thursday, and keeping snow
going along the Continental Divide through late next week. Given
the uncertainty, did not go to high with pops for the extended
with low snow chances for the Continental Divide. Precipitation
chances could be much higher and may need to be raised as
confidence grows.

As for temperatures, highs on Saturday will likely reach the upper
50s to near 60 on the Plains. A cold front will lower temperatures
for Sunday, with colder air prevailing into the middle of next
week. Highs look to generally be in the 30s and 40s for the lower
elevations.  Mozley

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1023 PM MST Thu Jan 21 2021

VFR conditions expected at KCOS and KPUB through the next 24 hours.
Winds are expected to be pretty consistent around 5 knots at both
sites, and mid-high level clouds should set in tomorrow afternoon.
Winds at KALS are expected to be light during the forecast period,
but fog is likely to set in to the terminal once again tonight just
a few hours past midnight, likely resulting in spotty LIFR
conditions through morning. Conditions should clear later in the
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...MOZLEY
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jan 21, 4:29 AM MST, 23 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
429 AM MST Thu Jan 21 2021

COZ058>089-093>099-221130-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
429 AM MST Thu Jan 21 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A low pressure system will begin to impact the region on Saturday
with snow showers over the mountains and downsloping winds that
could impact the southeastern plains and bring about an increase
of critical fire weather criteria due to drier and gusty surface
winds for Saturday afternoon. Another low pressure system will
produce more snow over the mountains and for the eastern plains as
well for late Sunday night and into Tuesday morning and then
again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

10/STEWARD

Nearby

Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.